MAUDE Adverse Event Report: STARMED CO.,LTD. STAR RF ELECTRODE; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES

STARMED CO.,LTD. STAR RF ELECTRODE; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Model Number 18-07S10F
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial report is submitted based on information related to an adverse event that was reported to fda through the medsun program (report no.(b)(4)) and communicated to the manufacturer by its u.S.Subsidiary.At the time of this report, the suspect device is not available for evaluation as it is in transit to the manufacturing site.Therefore, the root cause of the event has not been established.A follow-up report will be submitted if applicable.
 
Event or Problem Description
According to the user facility report, a skin burn was observed during a thyroid radiofrequency ablation procedure on (b)(6) 2025.The affected area was treated with topical ointment and covered with a bandage.No additional medical or surgical treatment was reported.At the time of this report, the device has not yet been returned to the manufacturer for evaluation.
 
Event or Problem Description
This follow-up report is submitted to provide the results of the manufacturer's completed evaluation of the returned device.As previously reported, a superficial skin burn was observed during a thyroid radiofrequency ablation procedure on (b)(6) 2025.The affected area was treated with topical ointment and covered with a bandage.No additional medical or surgical intervention was required.The suspect device was returned to the manufacturer and evaluated.Based on the completed inspection, testing, and analysis, no evidence of a device malfunction or performance abnormality was identified.
 
Additional Manufacturer Narrative
1.Device investigation this follow-up report is submitted by starmed co., ltd.Following the completion of a physical and functional investigation into the returned device (model: 18-07s10f, lot: de231113003).The manufacturer conducted a visual inspection, electrical performance testing, and cooling flow evaluation.The results indicated that the device was within the established design specifications, with no identified performance, functional, or aesthetic deviations.Additionally, a review of the device history record (dhr#: dhr-e-23111303) confirmed that the specific lot was manufactured and inspected in accordance with standardized quality processes without any reported non-conformances.2.Market data & complaint review to evaluate the occurrence of similar events, the manufacturer conducted a comprehensive search of the fda maude database and internal post-market surveillance (pms) records for the same product (star rf electrode fixed) covering the past five years (2021 to 2026 present).According to the search results, no identical or similar adverse events of skin burns have been identified globally under conditions where the device was functioning within its intended specifications.Notably, from 2021 to the present, approximately 7600 units of the same electrode model (star rf electrode fixed) have been distributed in the u.S.Market.Based on the information available at the time of this review, no pattern or trend of similar adverse events indicative of a device-related issue was identified 3.Clinical history of the facility and physician the reporting user facility, froedtert hospital milwaukee , has been utilizing starmed's rf ablation systems since 2021.Based on the information available to the manufacturer, the performing physician conducts approximately 2 - 5 procedures per month using starmed electrodes.Despite this frequency of clinical use, no prior adverse events had been reported by this physician and the hospital before this case, and no similar issues have occurred in the 4 - 6 procedures performed since this incident.No information suggesting a recurring device-related issue was identified from the facility's historical use of the product or from available post-event information.4.Conclusion based on the completed evaluation of the returned device and the review of available post-market information, no evidence of a device malfunction, manufacturing defect, or performance abnormality was identified that could directly account for the reported event.A definitive root cause for the reported superficial skin burn could not be established.

Brand Name
STAR RF ELECTRODE
Common Device Name
ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Manufacturer (Section D)
STARMED CO.,LTD.
b-dong, 4f&12f, 158
haneulmaeul-ro ilsandong-gu,
goyang-si, gyeonggi-do 10355
KS  10355
Manufacturer (Section G)
STARMED CO.,LTD.
b-dong, 4f&12f, 158
haneulmaeul-ro ilsandong-gu,
goyang-si, gyeonggi-do 10355
KS   10355
Manufacturer Contact
jay hwang
b-dong, 4f&12f, 158
haneulmaeul-ro ilsandong-gu,
goyang-si, gyeonggi-do 10355
KS   10355
MDR Report Key23919295
Report Number3013557681-2025-00001
Device Sequence Number15710739
Product Code GEI
UDI-Device Identifier08809306760067
UDI-Public(01)08809306760067(11)231120(17)261119(10)DE231113003
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number18-07S10F
Device Lot NumberDE231113003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale